Alert archive / Michigan / River Flood Warnings in 2013
River Flood Warning 13, NWS Detroit, MI
NWS Detroit, MI issued this river flood warning at Apr 10, 2013, 10:55 PM EDT for Saginaw County, Michigan. It took effect at Apr 11, 2013, 8:00 AM EDT. It was in force for 70 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2013, 10:55 PM EDT (02:55 UTC)
- In effect from
- Apr 11, 2013, 8:00 AM EDT
- Expired
- Apr 14, 2013, 6:00 AM EDT
- In force
- 70 hr
- Issued by
- NWS Detroit, MI
- Flood severity
- Minor
County Saginaw County, MI
The radar
The Detroit radar (KDTX), 85 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Shiawassee River near Fergus (FRGM4).
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04145000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
449 WGUS43 KDTX 110255 FLWDTX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1055 PM EDT WED APR 10 2013 ...THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING IN SOUTHEAST MICHIGAN... CLINTON RIVER...LOWER ROUGE RIVER...NORTH BRANCH CLINTON...ROUGE RIVER...SHIAWASSEE RIVER .RAINFALL OVER THE LAST TWO DAYS AND FORECAST RAINFALL AMOUNTS OF AN ADDITIONAL ONE TO POSSIBLY TWO INCHES HAS BEEN LEADING TO SIGNIFICANT RISES ON AREA RIVERS. MIC163-111055- /O.NEW.KDTX.FL.W.0009.130411T2324Z-130412T1424Z/ /INKM4.1.ER.130411T2324Z.130412T0600Z.130412T0824Z.NO/ 1055 PM EDT WED APR 10 2013 THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC HAS ISSUED A * FLOOD WARNING FOR THE LOWER ROUGE RIVER IN INKSTER AND DEARBORN. * FROM NOW UNTIL FURTHER NOTICE. * AT 8 PM WEDNESDAY THE STAGE IS 4.6 FEET AND RISING. * FLOOD STAGE IS 10.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST IS TO RISE ABOVE FLOOD STAGE BY THURSDAY EVENING... AND CREST AROUND 10.2 FEET EARLY FRIDAY MORNING. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 11.7 FEET ON NOV 30 2011. $$ MIC163-111055- /O.NEW.KDTX.FL.W.0010.130412T0345Z-130412T2000Z/ /DETM4.1.ER.130412T0345Z.130412T0600Z.130412T1400Z.NO/ 1055 PM EDT WED APR 10 2013 THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC HAS ISSUED A * FLOOD WARNING FOR THE ROUGE RIVER IN DETROIT. * FROM NOW UNTIL FURTHER NOTICE. * AT 9 PM WEDNESDAY THE STAGE IS 9.5 FEET AND RISING. * FLOOD STAGE IS 15.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST IS TO RISE ABOVE FLOOD STAGE BY LATE THURSDAY EVENING...AND CREST AROUND 15.3 FEET EARLY FRIDAY MORNING. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 16.4 FEET ON NOV 30 2011. $$ MIC099-111054- /O.NEW.KDTX.FL.W.0011.130412T1851Z-130414T0112Z/ /MCLM4.1.ER.130412T1851Z.130413T0600Z.130413T1912Z.NO/ 1055 PM EDT WED APR 10 2013 THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC HAS ISSUED A * FLOOD WARNING FOR THE NORTH BRANCH CLINTON NEAR MT CLEMENS.. * FROM NOW UNTIL FURTHER NOTICE. * AT 10 PM WEDNESDAY THE STAGE IS 7.0 FEET AND RISING. * FLOOD STAGE IS 15.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST IS TO RISE ABOVE FLOOD STAGE BY FRIDAY EARLY AFTERNOON... AND CREST AROUND 15.9 FEET EARLY SATURDAY MORNING. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 15.1 FEET ON DEC 1 2011. $$ MIC099-111054- /O.NEW.KDTX.FL.W.0012.130411T2308Z-130412T1200Z/ /FSRM4.1.ER.130411T2308Z.130412T0000Z.130412T0600Z.NO/ 1055 PM EDT WED APR 10 2013 THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC HAS ISSUED A * FLOOD WARNING FOR THE CLINTON RIVER IN STERLING HEIGHTS AND CLINTON TOWNSHIP.. * FROM NOW UNTIL FURTHER NOTICE. * AT 7 PM WEDNESDAY THE STAGE IS 11.8 FEET AND RISING. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST IS TO RISE ABOVE FLOOD STAGE BY THURSDAY EVENING... AND CREST AROUND 16.1 FEET THURSDAY NIGHT. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 17.7 FEET ON NOV 29 2011. $$ MIC145-111054- /O.NEW.KDTX.FL.W.0013.130411T1200Z-130414T1400Z/ /FRGM4.1.ER.130411T1200Z.130412T1800Z.130414T0800Z.NO/ 1055 PM EDT WED APR 10 2013 THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC HAS ISSUED A * FLOOD WARNING FOR THE SHIAWASSEE RIVER NEAR FERGUS. * FROM NOW UNTIL FURTHER NOTICE. * AT 7 PM WEDNESDAY THE OBSERVE STAGE WAS 9.3 FEET AND RISING * FLOOD STAGE IS 10.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST IS TO RISE ABOVE FLOOD STAGE BY THURSDAY MORNING... AND CREST AROUND 12.1 FEET FRIDAY EARLY AFTERNOON. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 11.3 FEET ON MAY 30 2011. $$
2 follow-up statements
593
WGUS83 KDTX 111040
FLSDTX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
640 AM EDT THU APR 11 2013
...A FLOOD WARNING CONTINUES FOR THE FOLLOWING...
CASS RIVER...FLINT RIVER...KEARSLEY CREEK...SAGINAW RIVER...
SHIAWASSEE RIVER...TITTABAWASSEE RIVER
.RAINFALL OVER THE LAST TWO DAYS AND FORECAST RAINFALL AMOUNTS OF AN
ADDITIONAL ONE TO POSSIBLY TWO INCHES HAS BEEN LEADING TO SIGNIFICANT
RISES ON AREA RIVERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...TURN AROUND DONT DROWN.
&&
MIC145-157-111840-
/O.CON.KDTX.FL.W.0002.130411T2308Z-130414T0200Z/
/VSSM4.2.ER.130411T2308Z.130412T1800Z.130413T2000Z.NO/
640 AM EDT THU APR 11 2013
A FLOOD WARNING CONTINUES FOR
CASS RIVER AT VASSAR.
* FROM NOW UNTIL FURTHER NOTICE.
* AT 6 AM THURSDAY THE STAGE IS 13.8 FEET AND RISING.
* FLOOD STAGE IS 14.0 FEET.
* MODERATE FLOODING IS FORECAST.
* FORECAST IS TO RISE ABOVE FLOOD STAGE BY THIS EVENING...
AND CREST AROUND 15.0 FEET TOMORROW EARLY AFTERNOON.
$$
MIC145-111840-
/O.CON.KDTX.FL.W.0003.000000T0000Z-130415T1647Z/
/FRNM4.2.ER.130410T2342Z.130412T1800Z.130415T1047Z.NO/
640 AM EDT THU APR 11 2013
A FLOOD WARNING CONTINUES FOR
CASS RIVER FROM FRANKENMUTH DOWNSTREAM TO BRIDGEPORT.
* FROM NOW UNTIL FURTHER NOTICE.
* AT 6 AM THURSDAY THE STAGE IS 18.6 FEET AND RISING.
* FLOOD STAGE IS 17.0 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST IS TO CREST AROUND 20.5 FEET TOMORROW EARLY AFTERNOON.
$$
MIC017-145-111840-
/O.CON.KDTX.FL.W.0004.130412T0051Z-130416T0600Z/
/SAGM4.2.ER.130412T0051Z.130413T0600Z.130416T0000Z.NO/
640 AM EDT THU APR 11 2013
A FLOOD WARNING CONTINUES FOR
SAGINAW RIVER AT SAGINAW.
* FROM NOW UNTIL FURTHER NOTICE.
* AT 4 AM THURSDAY THE STAGE IS 15.5 FEET AND RISING.
* FLOOD STAGE IS 17.0 FEET.
* MODERATE FLOODING IS FORECAST.
* FORECAST IS TO RISE ABOVE FLOOD STAGE BY THIS EVENING...
AND CREST AROUND 19.5 FEET EARLY SATURDAY MORNING.
$$
MIC145-155-111840-
/O.CON.KDTX.FL.W.0005.130411T2230Z-130415T0000Z/
/OWOM4.1.ER.130411T2230Z.130412T1800Z.130414T1800Z.NO/
640 AM EDT THU APR 11 2013
A FLOOD WARNING CONTINUES FOR
SHIAWASSEE RIVER AT OWOSSO.
* FROM NOW UNTIL FURTHER NOTICE.
* AT 6 AM THURSDAY THE STAGE IS 6.0 FEET AND RISING.
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST IS TO RISE ABOVE FLOOD STAGE BY THIS EVENING...
AND CREST AROUND 7.6 FEET TOMORROW EARLY AFTERNOON.
$$
MIC145-111840-
/O.CON.KDTX.FL.W.0013.000000T0000Z-130414T1400Z/
/FRGM4.1.ER.000000T0000Z.130412T1800Z.130414T0800Z.NO/
640 AM EDT THU APR 11 2013
A FLOOD WARNING CONTINUES FOR
SHIAWASSEE RIVER NEAR FERGUS..
* FROM NOW UNTIL FURTHER NOTICE.
* AT 7 AM THURSDAY THE ESTIMATED STAGE WAS 9.7 FEET.
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS FORECAST.
$$
MIC049-111840-
/O.CON.KDTX.FL.W.0006.000000T0000Z-130413T1000Z/
/DAVM4.1.ER.130410T1815Z.130411T1800Z.130413T0400Z.NR/
640 AM EDT THU APR 11 2013
A FLOOD WARNING CONTINUES FOR
KEARSLEY CREEK NEAR DAVISON.
* FROM NOW UNTIL FURTHER NOTICE.
* AT 6 AM THURSDAY THE STAGE IS 10.1 FEET AND RISING.
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL CREST TODAY BEFORE SLOWLY
FALLING THROUGH FRIDAY.
$$
MIC049-145-111840-
/O.CON.KDTX.FL.W.0007.000000T0000Z-130413T2100Z/
/FLTM4.1.ER.130411T2000Z.130412T0600Z.130413T1500Z.NO/
640 AM EDT THU APR 11 2013
A FLOOD WARNING CONTINUES FOR
FLINT RIVER IN FLINT.
* FROM NOW UNTIL FURTHER NOTICE.
* AT 6 AM THURSDAY THE STAGE IS 12.0 FEET AND RISING.
* FLOOD STAGE IS 13.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST IS TO RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON...
AND CREST AROUND 14.1 FEET AFTER MIDNIGHT TOMORROW.
$$
MIC111-145-111840-
/O.CON.KDTX.FL.W.0008.130412T0600Z-130412T1200Z/
/MIDM4.1.ER.130412T0600Z.130412T0600Z.130412T0600Z.NO/
640 AM EDT THU APR 11 2013
A FLOOD WARNING CONTINUES FOR
TITTABAWASSEE RIVER AT MIDLAND..
* FROM NOW UNTIL FURTHER NOTICE.
* AT 3 AM THURSDAY THE STAGE IS 23.9 FEET AND RISING.
* FLOOD STAGE IS 24.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST IS TO CREST AT FLOOD STAGE AFTER MIDNIGHT TOMORROW.
$$270
WGUS83 KDTX 121509
FLSDTX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1109 AM EDT FRI APR 12 2013
...THE FLOOD WARNING HAS BEEN DISCONTINUED FOR THE FOLLOWING...
SHIAWASSEE RIVER
.HEAVY RAINFALL OVER THE PAST SEVERAL DAYS HAS LED TO THE HIGH
RIVER LEVELS. NO SIGNIFICANT RAINFALL IS EXPECTED OVER THE NEXT
SEVERAL DAYS THAT WOULD PUSH THE RIVER HIGHER THEN THE FORECAST
CRESTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...TURN AROUND DONT DROWN. EVEN THOUGH
THE FORECAST CRESTS FOR THE RIVER ARE TO REMAIN BELOW
THE ESTABLISHED FLOOD STAGE...THE RIVER WILL STILL
BE HIGH AND FLOWING SWIFTLY. PERSONS SHOULD AVOID
THE RIVER UNTIL LEVELS RECEDE TO MORE SAFER CONDITIONS.
&&
MIC145-155-121539-
/X.CAN.KDTX.FL.W.0005.000000T0000Z-130414T0000Z/
/OWOM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1109 AM EDT FRI APR 12 2013
FLOOD WARNING DISCONTINUED FOR
SHIAWASSEE RIVER AT OWOSSO.
* AT 10 AM FRIDAY THE STAGE IS 6.8 FEET AND STEADY.
* FLOOD STAGE IS 7.0 FEET.
* FORECAST...THE RIVER CRESTED AT CREST WHICH IS
BELOW FLOOD STAGE...THEREFORE THE FLOOD WARNING HAS BEEN CANCELED.
$$
MIC145-121609-
/X.EXT.KDTX.FL.W.0013.000000T0000Z-130414T1000Z/
/FRGM4.1.ER.000000T0000Z.130412T1800Z.130414T0400Z.NO/
1109 AM EDT FRI APR 12 2013
FLOOD WARNING DISCONTINUED FOR
SHIAWASSEE RIVER NEAR FERGUS..
* AT 11 AM FRIDAY THE OBSERVE STAGE WAS NOT AVAILABLE.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER SHOULD CREST JUST BELOW THE FLOOD
STAGE...THEREFORE THE FLOOD WARNING HAS BEEN CANCELED.
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this river flood warning went out at Apr 10, 9:25 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Apr 10, 9:25 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
925 PM EDT WED APR 10 2013
.UPDATE...
IN SHORT...THE FLOOD WATCH WILL REMAIN IN EFFECT FOR THE ENTIRE
FORECAST AREA AND THE FREEZING RAIN ADVISORY WILL REMAIN IN EFFECT
FOR THE SAGINAW VALLEY AND THUMB.
THE EXTENT OF CONVECTION ACROSS THE OHIO VALLEY /WHICH HAS BEEN
UNDERESTIMATED BY THE 18Z MODEL SUITE/ RAISES SOME CONCERNS AS TO
HOW FAR NORTH THE REGION OF CONVECTION NOW EXPANDING ACROSS NRN
ILLINOIS WILL LIFT. THE 00Z KAPX SOUNDING ALSO SHOWED A FORMIDABLE
DRY LAYER BELOW 800MB. NONETHELESS...THE FORECAST STRENGTHENING OF
THE LOW LEVEL JET TO 50 TO 60 KNOTS OVERNIGHT WILL FOCUS GOOD
MOISTURE CONVERGENCE INTO THE TIGHT LOWER TROPOSPHERIC BAROCLINIC
ZONE ACROSS SRN LOWER MI. THESE FACTORS SUPPORT THE ONGOING
FORECAST OF CATEGORICAL POPS REDEVELOPING LATE TONIGHT INTO THURS
MORNING. THE ELEVATED CONVECTIVE POTENTIAL AND MOISTURE TRANSPORT
WILL CONTINUE TO POSE SOME FLOODING CONCERNS. THERE HAVE BEEN
SOME REPORTS OF HIGH WATER IN STREAMS AND RIVERS AND SOME WATER
COVERED ROADS ACROSS THE NORTHERN HALF OF THE FORECAST AREA.
SURFACE DEWPOINTS ACROSS THE FREEZING RAIN ADVISORY AREA HAVE NOW
DROPPED TO 32 TO 33 DEG UNDER THE DRY NORTHEAST FLOW. THERE IS
GROWING CONFIDENCE THAT DEWPOINTS WILL FALL BELOW FREEZING
OVERNIGHT. THE WIND MAY HOWEVER KEEP THE BOUNDARY LAYER MIXED
ENOUGH TO HOLD SFC TEMPS AT OR JUST SLIGHTLY ABOVE FREEZING. AS
MENTIONED IN THE PREVIOUS DISCUSSION...THE SUB FREEZING LAYER WILL
BE RELATIVELY DEEP /3K FT/. SO EVEN IF SURFACE TEMPS HOLD ABOVE
FREEZING...ELEVATED SURFACES /TREES AND POWER LINES/ MAY STILL
BECOME COATED WITH ICE. THE BIGGEST CONCERN AT THIS POINT IS THE
POTENTIAL FOR THE HEAVIER PRECIP TO REMAIN SOUTH OF THE ADVISORY
AREA.
SO ONLY A FEW MINOR ADJUSTMENTS ARE PLANNED FOR THE EVENING
UPDATES...WHICH WILL BE ISSUED WITHIN THE NEXT HOUR.
&&
.AVIATION...ISSUED 706 PM EDT WED APR 10 2013
//DISCUSSION...
THERE WILL BE A LULL IN THE RAINFALL OVER MUCH OF SE MI THIS EVENING
INTO THE OVERNIGHT IN THE WAKE OF THIS AFTERNOON THUNDERSTORM
COMPLEX. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP TO THE WEST OVERNIGHT AND ADVANCE ACROSS SE MI THURSDAY
MORNING AS LOW PRESSURE LIFTS INTO NRN INDIANA. THERE IS THE
POTENTIAL FOR SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ON
THURSDAY. TEMPERATURES WILL DROP NEAR FREEZING AT MBS BY EARLY THURS
MORNING...WHICH WILL CONTINUE TO SUPPORT A CHANCE OF FZRA IN THE MBS
TAF. WHILE CEILINGS SHOULD REMAIN SOLIDLY IFR SOUTH OF FNT THROUGH
THE TAF PERIOD...WEAK DRY AIR ADVECTION NEAR THE SURFACE HAS BEEN
LIFTING CEILING BASES TO THE NORTH. THE OBSERVATIONAL TRENDS SUGGEST
SOME IMPROVEMENT IN CEILINGS WILL BE POSSIBLE AT MBS AND FNT THIS
EVENING PRIOR TO MORE WIDESPREAD RAIN MOVING IN TOWARD DAYBREAK.
FOR DTW...THERE WILL AGAIN BE THE POSSIBILITY OF PERIODIC
THUNDERSTORMS ON THURSDAY. STRONG LOW LEVEL MOISTURE TRANSPORT WILL
BE ENHANCED VIA LOW LEVEL CONVERGENCE LATE THURS MORNING. THIS ADDED
MOISTURE AND INSTABILITY FLUX WILL SUPPORT A CHANCE OF THUNDERSTORMS
12-15Z MON. CONFIDENCE ON TIMING AND POTENTIAL OF THUNDER THURS
AFTERNOON IS TOO LOW TO INCLUDE IN THE TAFS AT THIS TIME.
//DTW THRESHOLD THREATS...
* HIGH CONFIDENCE CEILINGS WILL REMAIN BELOW 5000 FT THROUGH THE TAF
PERIOD.
* LOW CONFIDENCE ON TIMING AND POTENTIAL FOR THUNDERSTORMS LATE
TONIGHT THROUGH THURSDAY EVENING.
&&
.PREV DISCUSSION...ISSUED 405 PM EDT WED APR 10 2013
SHORT TERM...THIS EVENING AND TONIGHT
A COMPLICATED FORECAST FOR THE TONIGHT PERIOD. WILL PARTITION THE
DISCUSSION TO STRESS THE SALIENT POINTS.
THE CURRENT ROUND OF THUNDERSTORMS NOW EXITING THE FAR SOUTHEASTERN
PORTIONS OF THE CWA IS A CONTINUATION/LAST EXTENSION OF RIGHT
ENTRANCE REGION FORCING THAT HAS SINCE SLID EASTWARD ACROSS MUCH OF
ONTARIO. THIS WILL BE OUT THE DOOR IN THE NEXT HOUR. SUBSIDENCE IN
THE WAKE OF THE DYNAMICS IN COMBINATION WITH THE SHORTWAVE RIDGE
SLOWLY EXPANDING EASTWARD WILL BRING A LULL IN PRECIPITATION ACTIVITY
THROUGHOUT MUCH OF THE EVENING. THERE IS STILL A LOW TO MID CHANCE
FOR A SHOWER OR THUNDERSTORM...GIVEN THE ELEVATED FRONTAL BOUNDARY
IN PLACE OVERHEAD.
LARGE WAVELENGTH CLOSED MIDLEVEL LOW STRUCTURE OVER THE CENTRAL
UNITED STATES IS AT THIS TIME FAIRLY STATIC. THERE HAS BEEN/WILL BE
VERY LITTLE MOVEMENT OF THE FEATURE IN THE NEXT 12 TO 18 HOURS WHICH
KEEPS LOWER MICHIGAN SITUATED IN THE DOWNWIND EXHAUST PORTION OF
STRONG MOISTURE TRANSPORT/WARM AIR ADVECTION REGIME.
MODEL DATA SUGGESTS THAT CONVECTION WILL REFIRE OVER PORTIONS OF
NORTHERN MISSOURI THIS EVENING WHICH WILL BE SITUATED ON A THETA E
TRIPLE POINT STRUCTURE. THIS TRIPLE POINT/SURFACE LOW PRESSURE
CENTER WILL THEN BE FORCED UP THE RIDGE INTO THE CHICAGOLAND AREA BY
12Z THURSDAY. A COMPLEX OF PRECIPITATION/SHOWERS/THUNDERSTORMS WILL
LIFT NORTHWARD IN ADVANCE OF THE TRIPLE POINT...CRESTING THE RIDGE
AND BEGINNING TO SLIDE DOWN THE FORWARD FACE OF THE SHORTWAVE RIDGE
(WESTERN LOWER MICHIGAN)AFTER 6Z TONIGHT. LATEST THINKING IS THE
MAIN SLUG OF MOISTURE WILL BEGIN TO STRING OUT ALONG THE FRONTAL
BOUNDARY ACROSS THE NORTHWESTERN QUARTER OF THE CWA AFTER 8Z. THE
REMAINING PORTION OF THE REMNANT THUNDERSTORM COMPLEX/GLACIATED
PRECIPITATION IS THEN EXPECTED TO COLLAPSE AGAINST THE RIDGE THROUGH
SOUTHEASTERN MICHIGAN AFTER 11Z THUR.
PRIOR TO 8Z AND THE MAIN PRECIPITATION SURGE...900-800MB FRONTOGENESIS
WILL BE STRONG ENOUGH TO ALLOW FOR ADDITIONAL SHOWER AND
THUNDERSTORM DEVELOPMENT DIRECTLY OVER THE FRONTAL BOUNDARY AS IT
BEGINS MIGRATING BACK NORTHWARD ACROSS SOUTHERN LOWER MICHIGAN. THE
LATEST RUC SOLUTIONS ARE ONTO THIS GENERAL IDEA...ALTHOUGH LIKELY A
LITTLE BULLISH ON QPF AMOUNTS. AGAIN...WITH THE SHORTWAVE RIDGING
BUILDING IN OVERHEAD...FORCING WILL LARGELY BE AGAINST PRECIPITATION
GENERATION. A NORTHWARD MOVEMENT OF FRONTAL BOUNDARY SHOULD KEEP ANY
00-06Z QPF AMOUNTS IN CHECK...UP TO A QUARTER INCH OR SO.
THE VERY BIG QUESTION THAT SURFACED TODAY IS ON THE POTENTIAL FOR
FREEZING RAIN ACROSS THE FAR NORTHERN THUMB AND TRI CITIES. THE
PRIMARY FACTOR COMES DOWN TO THE SURFACE TEMPERATURES. IT APPEARS TO
BE A TENUOUS SETUP...PER USUAL...WHERE 1 TO 2 DEGREES AROUND THE
FREEZING MARK WILL MAKE A HUGE DIFFERENCE. OVERALL...MODEL
THERMODYNAMIC PROFILES IN THE LOWEST 3KFT AGL ARE VERY SUPPORTIVE
FOR FREEZING RAIN WHICH IS ACTUALLY A STOUT SLAB. STEPPING BACK AND
LOOKING AT THE BIG PICTURE...THERE ARE BOTH POSITIVES AND NEGATIVES.
THE BIG POSITIVE IS THAT WE WILL RESIDE ON PRECEDING RIDGE FACE
WHICH SHOULD VERIFY MORE COMPACT WITH THERMAL GRADIENT AND COLDER
ACROSS THE NORTHERN CWA. THE NEGATIVES INCLUDE RELATIVE WARM FLOW
2-3C OFF OF LAKE HURON AND SAGINAW BAY...A SATURATED AIRMASS...AND A
WET GROUND. THIS IS NOT A CLASSIC WET BULB COOLING TYPE EVENT WHERE
THE DRY AIR IS ENTRENCHED BEFORE PRECIP...RATHER WE WILL NEED SOME
PERSISTENT DRY AIR ADVECTION FROM NORTHEAST IN ADDITION TO NOCTURNAL
COOLING. WITH THAT STATED...THE MODELED THERMODYNAMIC PROFILE DOES
EXHIBIT A POTENTIAL FOR SOME SIGNIFICANT AMOUNTS OF FREEZING RAIN.
GIVEN THE INFLUENCE OF THE WARMER WATERS AND THE WARMER START TO THE
EVENT...WILL FORECAST ELEVATED ICING OF UP TO .2 INCH FOR INLAND
LOCATIONS. WILL ALSO LIKELY WITNESS A FAVORING TO HIGHER TERRAIN
AREAS OF FAR WESTERN MIDLAND/SAGINAW/NORTHERN BAY AND THE RIDGES OF
TUSCOLA/HURON AND SANILAC. A FREEZING RAIN ADVISORY WILL BE ISSUED
FOR THESE COUNTIES...FROM 8Z TONIGHT THROUGH 16Z TOMORROW MORNING.
GIVEN THIS PATTERN WILL NOT BREAK UNTIL THURSDAY NIGHT...THE
INHERITED FLOOD WATCH WILL BE ALLOWED TO CONTINUE.
LONG TERM...THURSDAY THROUGH WEDNESDAY
WIDESPREAD RAINFALL WILL CONTINUE AT TIMES THURSDAY INTO THURSDAY
NIGHT AS MAIN UPPER LOW EJECTS FROM THE PLAINS INTO THE WESTERN AND
NORTHERN GREAT LAKES. INITIAL FORCING WILL OCCUR ALONG ELEVATED WARM
FRONT WITH OCCLUDING COLD FRONT THEN SWEEPING INTO THE AREA LATE
THURSDAY INTO THURSDAY NIGHT.
LOW LEVEL TEMPERATURES WILL HOVER NEAR FREEZING OVER THE NORTHERN
CWA DURING THE MORNING...WITH A CONTINUED CHANCE OF FREEZING RAIN IN
LOCATIONS AWAY FROM LAKE HURON. BY NOON...TEMPERATURES WILL EDGE
INTO THE MID/UPPER 30S...ENDING ANY POTENTIAL OF RAIN FREEZING ON
SURFACES.
GIVEN THE WIDESPREAD DYNAMIC LIFT AND STRONG FORCING THAT WILL OCCUR
WITH THIS SYSTEM...WEAK/MODEST INSTABILITY WITH H85 LIFTED INDICES
IN THE -1/-3C RANGE WILL BE SUFFICIENT FOR THUNDERSTORMS DURING THE
DAY AND POSSIBLY INTO THURSDAY EVENING. ANY STORMS THAT DO DEVELOP
WILL FURTHER ENHANCE HEAVY RAINFALL POTENTIAL AND LOCALIZED
FLOODING.
ONCE THE MAIN UPPER TROUGH AXIS PIVOTS THROUGH THE REGION OVERNIGHT
THURSDAY NIGHT INTO FRIDAY...THE OVERALL PATTERN QUIETS DOWN TO SOME
EXTENT FOR A FEW DAYS AS COLDER AIR DUMPS INTO THE AREA WITHIN THE
NORTHWEST FLOW IN THE WAKE OF THIS STORM SYSTEM. A LIGHT CHANCE OF
RAIN/SNOW SHOWERS WILL PERSIST WITHIN THIS UNSETTLE CYCLONIC
FLOW...BUT WIDESPREAD HEAVIER PRECIPITATION IS NOT EXPECTED. THIS
WILL BEGIN TO CHANGE LATE THIS WEEKEND INTO NEXT WEEK AS THE UPPER
TROUGH OVER THE WESTERN CONUS RELOADS WITH A STEADY STREAM OF JET
ENERGY OFF OF THE PACIFIC AND A NUMBER OF SHORTWAVES EJECT INTO THE
AREA...BRINGING PERIODIC RAIN CHANCES LATE IN THE FORECAST PERIOD.
THE COOLER TEMPERATURES INTO THE WEEKEND...DAYTIME HIGHS OF 30S/40S
AND NIGHTTIME LOWS 20S/30...WILL MODERATE AS THE UPPER HEIGHTS RISE
WITHIN BUILDING UPPER RIDGE CENTERED OVER THE EASTERN CONUS. SO...BY
NEXT WEEK...50S/60S WILL BE MORE COMMON ACROSS THE REGION.
MARINE...
NORTHEAST WINDS WILL GRADUALLY INCREASE THROUGH THURSDAY AS A LOW
PRESSURE SYSTEM APPROACHES FROM THE PLAINS. SPEEDS WILL BE STRONGEST
OVER LAKE HURON...NORTH OF A FRONTAL BOUNDARY...REMAINING BELOW 20
KNOTS THIS EVENING THEN INCREASING FURTHER TONIGHT AND THURSDAY.
PERSISTENT AND INCREASING NORTHEAST FLOW WILL CAUSE WAVE HEIGHTS TO
BUILD OVER SAGINAW BAY AND THE LAKE HURON NEARSHORE WATERS OFF
THUMB...RESULTING IN AN EXTENDED PERIOD OF SMALL CRAFT CONDITIONS. A
BRIEF PERIOD OF GALES MAY EMERGE ACROSS CENTRAL LAKE HURON THURSDAY
EVENING...BUT MARGINAL CONDITIONS AND LIMITED DURATION WILL PRECLUDE
A WATCH HEADLINE AT THIS TIME. IMPROVING CONDITIONS WILL DIMINISHING
WINDS AND WAVES ON FRIDAY.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...FLOOD WATCH...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-MIZ060-
MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
MIZ083...UNTIL 8 AM FRIDAY.
FREEZING RAIN ADVISORY...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-
MIZ055...FROM 4 AM THURSDAY TO NOON THURSDAY.
LAKE HURON...
SMALL CRAFT ADVISORY...SAGINAW BAY AND THE NEARSHORE WATERS FROM
PORT AUSTIN TO HARBOR BEACH...UNTIL 4 PM FRIDAY.
FREEZING RAIN ADVISORY...NEARSHORE WATERS FROM PORT AUSTIN TO
HARBOR BEACH...FROM 4 AM THURSDAY TO NOON THURSDAY.
SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM HARBOR BEACH TO PORT
HURON...UNTIL 10 AM FRIDAY.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
UPDATE.......SC
AVIATION.....SC
SHORT TERM...CB
LONG TERM....DG
MARINE.......CB
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Apr 10, 4:00 PM EDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 400 PM EDT WED APR 10 2013 MIZ047>049-053>055-110900- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC- 400 PM EDT WED APR 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A FREEZING RAIN ADVISORY IS IN EFFECT LATE TONIGHT THROUGH THURSDAY MORNING AND A FLOOD WATCH IS IN EFFECT THROUGH FRIDAY MORNING. PLEASE REFER TO THE LATEST FORECAST PRODUCTS FOR DETAILS. THERE IS A CHANCE OF THUNDERSTORMS. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT COULD PRODUCE LOCALLY HEAVY RAINFALL. THE STRONGEST STORMS MAY ALSO PRODUCE PEA SIZED HAIL AND WIND GUSTS TO 40 MPH. STORM MOTION WILL BE EAST AT 40 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE FREEZING RAIN ADVISORY CONTINUES THURSDAY MORNING AND THE FLOOD WATCH CONTINUES UNTIL FRIDAY MORNING. REFER TO THE LATEST FORECAST PRODUCTS FOR MORE INFORMATION. THERE IS ANOTHER CHANCE OF THUNDERSTORMS ON THURSDAY AS A LOW PRESSURE SYSTEM MOVES TOWARD THE GREAT LAKES. THIS LOW COULD PRODUCE PROLONGED PERIOD OF RAIN WHICH WOULD BRING THE POSSIBILITY OF HEAVY RAINFALL AND LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. MIZ060>062-068>070-075-076-082-083-110900- SHIAWASSEE-GENESEE-LAPEER-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE- LENAWEE-MONROE- 400 PM EDT WED APR 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT COULD PRODUCE LOCALLY HEAVY RAINFALL. THE STRONGEST STORMS MAY ALSO PRODUCE PEA SIZED HAIL AND WIND GUSTS TO 40 MPH. STORM MOTION WILL BE EAST AT 40 MPH. A FLOOD WATCH IS IN EFFECT THROUGH FRIDAY MORNING. PLEASE REFER TO THE LATEST FORECAST PRODUCTS FOR DETAILS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS ON THURSDAY AS A LOW PRESSURE SYSTEM MOVES TOWARD THE GREAT LAKES. THIS LOW COULD PRODUCE PROLONGED PERIOD OF RAIN WHICH WOULD BRING THE POSSIBILITY OF HEAVY RAINFALL AND LOCALIZED FLOODING. THE FLOOD WATCH REMAINS IN EFFECT INTO FRIDAY MORNING. REFER TO THE LATEST FORECAST PRODUCTS FOR MORE INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-MIZ063- 110900- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- ST. CLAIR- 400 PM EDT WED APR 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON...LC AND SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT COULD PRODUCE LOCALLY HEAVY RAINFALL. THE STRONGEST STORMS MAY ALSO PRODUCE PEA SIZED HAIL AND WIND GUSTS TO 40 MPH. STORM MOTION WILL BE EAST AT 40 MPH. A SMALL CRAFT ADVISORY IS IN EFFECT FOR SAGINAW BAY AND THE LAKE HURON NEARSHORE WATERS. PLEASE SEE THE LATEST FORECAST OR MARINE WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SMALL CRAFT ADVISORY CONTINUES FOR SAGINAW BAY AND THE LAKE HURON NEARSHORE WATERS THROUGH FRIDAY MORNING. PLEASE SEE THE LATEST FORECAST OR MARINE WEATHER MESSAGE FOR DETAILS. ADDITIONAL THUNDERSTORMS ARE POSSIBLE ON THURSDAY AS THE NEXT LOW PRESSURE SYSTEM MOVES TOWARD THE GREAT LAKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. DG YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Local storm report, Apr 10, 10:17 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1017 PM EDT WED APR 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 PM HEAVY RAIN FLINT 43.02N 83.69W
04/10/2013 M1.53 INCH GENESEE MI TRAINED SPOTTER
24-HOUR TOTAL ENDING AT 630 PM.
&&
SCONSIDIThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 10:55 PM EDT | River Flood Warning | DTX | Wayne | 25 hr |
| Apr 10, 10:55 PM EDT | River Flood Warning | DTX | Macomb | 13 hr |
| Apr 10, 10:55 PM EDT | River Flood Warning | DTX | Macomb | 25 hr |
| Apr 10, 10:55 PM EDT | River Flood Warning | DTX | Wayne | 25 hr |
| Apr 11, 4:02 AM EDT | Gale Warning | DTX | 30 hr | |
| Apr 11, 7:59 PM EDT | Winter Weather Advisory | DTX | Bay, Midland | 3 hr |
Nearby
River Flood Warnings in Michigan, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.